Alert archive / Texas / Wind Chill Advisories in 2015

Wind Chill Advisory 4, NWS Brownsville, TX

March 5, 20155 counties in Texas

NWS Brownsville, TX issued this wind chill advisory at Mar 5, 2015, 5:23 PM CST for 5 counties in Texas. It took effect at Mar 6, 2015, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 5, 2015, 5:23 PM CST (23:23 UTC)
In effect from
Mar 6, 2015, 12:00 AM CST
Expired
Mar 5, 2015, 9:52 PM CST
In force
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2015-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2015-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
396 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WWUS44 KBRO 052323
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
523 PM CST THU MAR 5 2015

...LOW WIND CHILL VALUES EXPECTED OVERNIGHT ACROSS AREAS ALONG AND
EAST OF HIGHWAY 281...

.OVERNIGHT TEMPERATURES FROM THE LOWER TO MIDDLE 30S WILL COMBINE
WITH NORTH WINDS OF 10 TO 20 MPH TO PRODUCE WIND CHILL READINGS IN
THE MIDDLE 20S TO NEAR 30 DEGREES. OPTIMUM TIMING FOR THESE WIND
CHILL READINGS WILL BE AFTER MIDNIGHT THROUGH 8 AM FRIDAY.

TXZ250-251-253>257-060800-
/O.NEW.KBRO.WC.Y.0004.150306T0600Z-150306T1400Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
523 PM CST THU MAR 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY. 

* WIND CHILL VALUES...24 TO 30 DEGREES FROM MIDNIGHT THROUGH 8 AM.

* OTHER IMPACTS...EXPOSED SKIN OR CLOTHING INSUFFICIENT TO PROTECT
  SOMEONE FROM COLD WIND CHILLS COULD RESULT IN HEALTH PROBLEMS.
  CHILDREN AND ADULTS STANDING OUTSIDE FOR LONG DURATION...SUCH AS
  AT BUS STOPS SHOULD TAKE EXTRA PRECAUTIONS TO STAY WARM. PETS
  AND LIVESTOCK MAY BECOME STRESSED DUE TO THE COLD TEMPERATURES.
  MAKE SURE ADEQUATE SHELTER IS AVAILABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
1 follow-up statement
750 
WWUS44 KBRO 060352
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
952 PM CST THU MAR 5 2015

...TEMPERATURES NOT AS COLD AS EXPECTED...

.TEMPERATURES HAVE NOT DROPPED AS LOW AS EXPECTED DUE TO ABUNDANT
CLOUD COVER AND WITH WINDS DIMINISHING THE WIND CHILL TEMPERATURES
OVERNIGHT WILL REMAIN A FEW DEGREES ABOVE ADVISORY LEVELS.

TXZ250-251-253>257-060500-
/O.CAN.KBRO.WC.Y.0004.150306T0600Z-150306T1400Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
952 PM CST THU MAR 5 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND CHILL ADVISORY. 

ABUNDANT CLOUD COVER AND DIMINISHING WIND SPEEDS WILL HELP TO
KEEP WIND CHILL READINGS ABOVE ADVISORY CRITERIA ACROSS DEEP SOUTH
TEXAS OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Mar 5, 5:14 PM CST, 9 minutes earlier.

Area forecast discussion, Mar 5, 5:14 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
514 PM CST THU MAR 5 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...SKY CONDITIONS ACROSS DEEP SOUTH TEXAS REMAIN VFR WITH
CLOUD DECKS BEGINNING AROUND 3500 FEET AND BROKEN 6000 FEET AND
ABOVE. WITH DEEP COLD AIR ADVECTION IN PLACE AND SOUTHERLY WINDS
BEGINNING AROUND 6000 FEET...BROKEN CLOUD DECKS SHOULD REMAIN AT
THE LEVEL OR ABOVE. STILL SOME POSSIBILITY OF LOWER CLOUDS ACROSS
THE AERODROMES FROM TIME TO TIME TONIGHT...VFR IS FORECAST THE
NEXT 24 HOURS. GUSTY NORTHERLY WINDS UP TO 25 KNOTS CURRENTLY WILL
SLOWLY SUBSIDE THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 254 PM CST THU MAR 5 2015/

SHORT TERM /NOW THROUGH FRIDAY NIGHT/...COLD AIR AT LEAST 7000 FEET
DEEP HAS ALLOWED FOR THE CLOUD DECK TO RISE AND THIN MORE THEN
EXPECTED. ALSO, SURFACE HIGH PRESSURE CONTINUES TO BUILD MORE SOUTH
THEN EAST CONTINUING TO BRING IN DRIER AIR AND PUSHING OUT ALL THE
RAIN SOUTH AND EAST OF THE RIO GRANDE. THIS HAS ALLOW FOR
TEMPERATURES TO INCREASE MORE THAN ANTICIPATED THIS AFTERNOON. WITH
THE SURFACE RIDGE AXIS REMAINING NORTH OF THE TEXAS COAST COLD AIR
ADVECTION ALTHOUGH WEAKENED TO CONTINUE THROUGH AT LEAST EARLY
FRIDAY. THE RIDGE THEN BEGINS TO MOVE EASTWARD LATER FRIDAY INTO
FRIDAY NIGHT.

ANY THREAT OF FREEZING PRECIPIATION HAS ENDED WITH NO RAIN OR
DRIZZLE IN THE FORECAST. GFS HOLDS ON TO SOME LOW POPS IN THE LOWER
VALLEY BUT WITH THE EARLY DEPARTURE OF RAIN AND DEEPER MOISTURE WILL
KEEP THE REGION DRY. IT WILL CONTINUE TO BE COLD THOUGH WITH A
POSSIBLE SHORT DURATION FREEZE ACROSS THE NORTHERN RANCH LANDS WITH
MID TO UPPER 30S ACROSS THE VALLEY. FACTORS TO KEEP US FROM FALLING
TO OR BELOW FREEZING ARE SOME CONTINUATION OF CLOUD COVER AND A
ENOUGH WIND TO KEEP THE ATMOSPHERE MIXED. ANOTHER REASON IS THE
ADDITIONAL WARMING FROM THIS AFTERNOON...UPPER 40S TO LOWER
50S...DUE TO THE THINNER AND HIGHER CLOUD COVER WILL HAVE TO MAKE
TEMPERATURES FALL MORE THEN IF THEY WERE STARTING OFF IN THE UPPER
30S TO LOWER 40S.  THE LOW TEMPERATURES AND RESIDUAL WINDS AROUND 10-
15 MPH OVERNIGHT WILL ALLOW WIND CHILLS TO DIP TO ADVISORY CRITERIA
FOR AT LEAST 2 TO 5 HOURS MAINLY FOR THE EASTERN TWO THIRDS OF THE
CWA. THIS INCLUDES THE MID AND LOWER VALLEY. A WIND CHILL ADVISORY
WILL BE ISSUED TO COVER THIS.

FOR FRIDAY AND FRIDAY NIGHT SURFACE HIGH PRESSURE IN CONTROL WITH
SOME RESIDUAL MID AND HIGH CLOUDINESS AND A LIGHT NORTH WIND DURING
THE DAY. A COLD START OF THE DAY SHOULD END UP COOL TO MILD BUT
STILL WELL BELOW NORMAL WITH SUFFICIENT HAZY SUNSHINE TO WARM US
INTO THE MID 50S. TRENDED WITH THE WARMER GFS BUT IF CLOUDS THIN
MORE THEN EXPECTED TEMPS MIGHT EXCEED THESE VALUES. MODEL GUIDANCE
HOLDING ONTO SOME CHANCE POPS FOR FRIDAY BUT DO NOT SEE ANY SIGNALS
FOR ISENTROPIC LIFT AND THE WESTERN UPPER TROUGH LOOKS TO HAVE
LITTLE INFLUENCE ON OUR WEATHER AT THIS TIME. WILL KEEP FORECAST DRY
WITH ZERO POPS. MOISTURE RETURN IS NOT TAP FOR FRIDAY AS WIND VEER
EASTERLY AND THE INCREASE OF CLOUDS WILL BATTLE THE FORECAST LOWS.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...THE FORECAST PERIOD WILL
BEGIN WITH A SOUTHWEST FLOW ALOFT AND A WEAK 500MB LOW OVER BAJA
CALIFORNIA AND NORTHWEST MEXICO...WITH A RIDGE OVER THE WEST COAST.
THIS WILL RESULT IN OVERRUNNING CONDITIONS ACROSS DEEP SOUTH AND...
ALONG WITH A NORTHEAST SURFACE FLOW...LOW LEVEL MOISTURE WILL RENAIN
STUBBORNLY PARKED OVER THE AREA EVEN AS CENTRAL TX TENDS TO BECOME
DRIER. TEMPS WILL REMAIN WELL BELOW NRML THROUGH THE WEEKEND...WITH
HIGH TEMPS ON SATURDAY IN THE LOWER 60S. LOW TEMPERATURES SATURDAY
NIGHT WILL RANGE FROM 45 ACROSS THE NORTHERN RANCHLANDS TO THE MID
50S NEAR THE COAST.

THE GFS AND ECMWF BOTH SUPPORT THE UPSTREAM LOW EJECTING OUT TO WEST
TX BY SUNDAY...WITH DIVERGENCE AT THE MID LEVEL INDUCING INSTABILITY
OVER NORTHEAST MEXICO AND THENCE DEEP SOUTH TEXAS. RAIN CHANCES WILL
REMAIN ROBUST FROM SATURDAY NIGHT THROUGH MONDAY AS THE TROUGH EDGES
SLOWLY EAST TOWARD THE TEXAS PANHANDLE THROUGH SUNDAY...WITH THE
ADDED SUPPORT OF ADDITIONAL HIGH PRESSURE MAKING ITS WAY INTO THE
SOUTHEAST UNITED STATES. NORTHEAST WINDS WILL STRENGTHEN SUNDAY
NIGHT INTO MONDAY...AS WILL RAIN CHANCES OVER THE NORTHWEST GULF
EXTENDING BACK TOWARD THE LOWER TEXAS COAST...WHICH WILL REMAIN NON
NEGLIGIBLE. HIGH TEMPS SUNDAY WILL BE IN THE 60S WITH LOWS SUNDAY
NIGHT IN THE 50S.

A SLOW WARMING TREND WILL CONTINUE SUNDAY INTO EARLY NEXT WEEK...BUT
NEAR NORMAL TEMPERATURES WON'T REALLY BE BACK UNTIL WEDNESDAY OR
THURSDAY. RAIN CHANCES WILL CONTINUE THROUGH MID WEEK AS THE MID
LEVEL TROUGH WILL BE SLOW TO EJECT. IN FACT...THERE IS SOME HINT
THAT WEST COAST RIDGING WILL TOPPLE EAST TOWARD THE FOUR CORNERS...
HELPING TO CUT OFF THE UPPER WEAKNESS OVER NORTH CENTRAL MEXICO. THE
RELATED DIVERGENCE WOULD SUPPORT PRESSURE DECREASES OVER THE WEST
GULF WHILE HIGHER PRESSURE STILL CONTROLLED THE NORTH GULF...LEADING
TO A BROAD INVERTED TROUGH AND NORTHEAST TO NORTH WINDS...LOCKING IN
LOW LEVEL MOISTURE AND THE ASSOCIATED COOL...CLOUDY CONDITIONS.

MARINE...
NOW THROUGH FRIDAY NIGHT...GALES TO CONTINUE UNTIL 6 PM WITH A
FEW GALE FORCE GUST CONTINUING ACROSS THE SOUTHERN WATERS. SMALL
CRAFT ADVISORIES TO REPLACE THE GALE WARNING AND WILL CONTINUE FOR
THE LAGUNA UNTIL MIDNIGHT HOWEVER THE GULF WILL SEE HAZARDOUS SEAS
CONTINUING MOST OF FRIDAY WITH AT LEAST SOME PERSISTENT NORTH
WIND. MARINE CONDITIONS CONTINUE TO IMPROVE FRIDAY NIGHT.

SATURDAY THROUGH MONDAY...MODERATE WINDS AND SEAS WILL PREVAIL
SATURDAY MORNING. HIGH PRESSURE WILL BE CENTERED OVER THE LOWER
MISSISSIPPI VALLEY...BUT THE GRADIENT OVER THE NORTHWEST GULF WILL
BE REASONABLE WITH LIGHT TO MODERATE NORTHEAST WINDS. THE STATUS QUO
WILL PREVAIL THROUGH SUNDAY WITH LIGHT TO MODERATE NORTHEAST WINDS
AND LOW TO MODERATE SEAS...WHEN ADDITIONAL HIGH PRESSURE WILL ARRIVE
IN THE SOUTHERN UNITED STATES...EXTENDING SOUTHWEST INTO THE LOWER
MISSISSIPPI VALLEY AND EAST TEXAS. THIS WILL TIGHTEN THE GRADIENT A
BIT AND WILL INCREASE NORTHEAST WINDS INTO THE MODERATE TO FRESH
CATEGORY LATE SUNDAY INTO SUNDAY NIGHT. LOW END SMALL CRAFT ADVISORY
CONDITIONS WILL BE POSSIBLE OFFSHORE MONDAY DUE TO WINDS...BUT SEAS
ON THE GULF WILL ALSO BUILD TO SEVEN FEET MONDAY AFTERNOON AND
EVENING.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...GALE WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ256-257.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY FOR
     TXZ250-251-253>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 3 AM CST FRIDAY FOR GMZ130-
     132-135.

     GALE WARNING UNTIL 6 PM CST THIS EVENING FOR GMZ130-132-135-150-
     155-170-175.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST FRIDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

55
Hazardous weather outlook, Mar 5, 4:35 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
435 PM CST THU MAR 5 2015

TXZ248>257-062245-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
435 PM CST THU MAR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FOR CAMERON...WILLACY...KENEDY...BROOKS
AND HIDALGO COUNTIES FROM MIDNIGHT THROUGH 8 AM FRIDAY WITH FEELS
LIKE TEMPERATURES IN THE LOW TO MID 20S.

THERE IS HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND CHILL ADVISORY IS IN EFFECT FOR CAMERON...WILLACY...KENEDY...BROOKS
AND HIDALGO COUNTIES THROUGH 8 AM FRIDAY WITH FEELS LIKE
TEMPERATURES IN THE LOW TO MID 20S.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY THROUGH THE WEEKEND AND
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-062245-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
435 PM CST THU MAR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM FOR THE LAGUNA MADRE
AND THE GULF WATERS.

SMALL CRAFT ADVISORIES WILL GO INTO EFFECT AFTER THE GALE WARNING
EXPIRES AND RUN THROUGH 3 AM FOR THE LAGUNA MADRE AND THROUGH
FRIDAY AFTERNOON ACROSS THE GULF WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE GULF WATERS THROUGH 6
PM FRIDAY.

SMALL CRAFT ADVISORIES MAY BE NECESSARY MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:53 PM CSTSmall Craft AdvisoryBRO26 hr
Mar 5, 3:53 PM CSTSmall Craft Advisory for WindsBRO11 hr

Nearby

Wind Chill Advisories in Texas, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.